MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number CA20L2
Medical Device Problem Codes Device Alarm System (1012); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an ablation procedure, the catheter was placed in the correct position (in the liver) by the physician, the generator was on the catheter connected, the wattage was set to 80, and the time was set to four minutes.The nurse pressed the start button but the generator failed to activate and it was giving the general warning code.They pressed the restart button, and repeated the process twice but still nothing happened.They waited a few more minutes and repeated the process one more time, then checked the tubing, the connections, and restarted the procedure at the same 80 watts and four minutes but still nothing happened.After consulting the manual, the physician decided to wait six minutes and again restarted the procedure and still nothing happened.The general warning alarm occurred on each attempt.The alarm was activated when they pressed the ¿start/stop¿ button on the g enerator.The catheter did not activate, it never started at all.After a few more attempts the physician decided to abort the procedure withthe patient still under anesthesia.

Brand Name
EMPRINT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
MDR Report Key11094941
Report Number3006451981-2020-00199
Device Sequence Number17203155
Product Code NEY
UDI-Device Identifier10884521706590
UDI-Public10884521706590
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K163105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2020
Device Model NumberCA20L2
Device Catalogue NumberCA20L2
Device Lot NumberS8LG006X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2020
Initial Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR